iMedi.co.uk

Gaviscon Advance - Peppermint Flavour

Informations for option: Gaviscon Advance - Peppermint Flavour, show other option
Document: label-leaflet MAH BRAND_PL 00063-0103 change

PROPOSED LEAFLET FOR OTC PACK

Gaviscon Advance Peppermint Flavour Oral Suspension

Sodium alginate and potassium hydrogen carbonate.

Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.

Always take this medicine exactly as described in this leaflet or as your pharmacist has told you.

•    Keep this leaflet. You may need to read it again.

•    Ask your pharmacist if you need more information or advice.

•    If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. See section 4.

•    You must talk to a doctor if you do not feel better or if you feel worse after 7 days.

What is in this leaflet

1.    What Gaviscon Advance is and what it is used for

2.    What you need to know before you take Gaviscon Advance

3.    How to take Gaviscon Advance

4.    Possible side effects

5.    How to store Gaviscon Advance

6.    Contents of the pack and other information

1.    What Gaviscon Advance is and what it is used for

This product belongs to a group of medicines called "reflux suppressants".

This product forms a protective layer that floats on top of the stomach contents. This layer prevents reflux and keeps the stomach contents away from the lining of the food pipe to relieve the symptoms of heartburn and acid indigestion.

This medicine is used for the treatment of symptoms of gastro-oesophageal reflux such as acid regurgitation, heartburn and indigestion (related to reflux), for example, during pregnancy, or in patients with symptoms related to reflux oesophagitis.

2.    What you need to know before you take Gaviscon Advance Do not take Gaviscon Advance:

- If you know you are allergic (hypersensitive) to any of the ingredients in this product (see section 6 for a full list of ingredients).

Take special care with Gaviscon Advance:

This medicine contains sodium (4.6 mmol per 10 ml), potassium (2.0 mmol per 10 ml) and calcium.

-If you have been advised to follow a diet restricted in any of these please consult your doctor before taking this product.

-Please also talk to your doctor regarding these salt contents if you suffer or have suffered from significant kidney or heart disease, as certain salts could interfere with these diseases.

Taking other medicines:

Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without prescription

Pregnancy and breast-feeding:

You can take this product if you are pregnant or breast-feeding.

Important information about some of the ingredients of Gaviscon Advance:

This product contains methyl (E218) and propyl (E216) para-hydroxybenzoates which may cause allergic reactions (possibly delayed).

Driving and using machines:

This medicine has no influence on the ability to drive and use machines.

3. How to take Gaviscon Advance

Always take this medicine exactly as described in this leaflet or as your pharmacist has told you. Check with your pharmacist if you are not sure.

Check that the cap seal is unbroken before first using this product.

Shake well before use.

Adults including the elderly and children 12 years and over: 5-10 ml (one to two 5mL spoonfuls) after meals and at bedtime.

Children under 12 years: Should only be taken on medical advice.

If you forget a dose it is not necessary to double the dose next time, just carry on taking as before.

If you take too much of this product you may feel bloated. It is unlikely to cause you any harm, but please consult your doctor or pharmacist if this doesn’t go away.

If symptoms persist after 7 days consult your doctor.

Possible side-effects

4.


Very rarely (less than 1 in 10,000 patients) there is a chance of an allergic reaction to the ingredients. Symptoms of this may include skin rash, itching, difficulty breathing, dizziness or swelling of the face, lips, tongue or throat. If you experience these or any other side effects stop taking the product and consult your doctor immediately.

Reporting side effects

If you get any side effects talk to you r doctor or pharmacist. This includes any possible side effects not listed in his leaflet. You can also report side effects directly via via the yellow card scheme www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.

5. How to store Gaviscon Advance

Do not use this product after the expiry date (EXP: month/year) shown ■ Use within 6 months of opening ■ Keep out of the reach and sight of children ■ Do not refrigerate 

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6.    Contents of the pack and other information

What this product contains

Each 10 ml of oral suspension contains 1000 mg sodium alginate and 200 mg potassium hydrogen carbonate as the active ingredients. The other ingredients are calcium carbonate, carbomer, methyl (E218) and propyl (E216) parahydroxybenzoates, sodium saccharin, sodium hydroxide, Peppermint flavour and purified water. This product does not contain sugar or gluten.

What this product looks like and the contents of the pack

This product is available in bottles of 80, 100, 125, 140, 150, 180, 200, 250, 300, 400, 500, 560 or 600 ml only from the pharmacy. Not all pack sizes may be marketed

Marketing Authorisation Holder and Manufacturer

Manufacturer and Product Licence Holder: Reckitt Benckiser Healthcare (UK) Limited, Hull, HU8 7DS.

This leaflet was last revised in February 2014